Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 217, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 25, 2009, 11:42 AM CDT for Hardin County, McNairy County, Tennessee; Alcorn County, Tishomingo County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2009, 11:42 AM CDT (16:42 UTC)
- Expired
- Sep 25, 2009, 2:14 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Tishomingo County, MS, Hardin County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 251642 FFWMEG MSC003-141-TNC071-109-251945- /O.NEW.KMEG.FF.W.0217.090925T1642Z-090925T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1142 AM CDT FRI SEP 25 2009 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 245 PM CDT * AT 1142 AM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH... SAVANNAH AND PICKWICK LANDING STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3523 8816 3477 8834 3477 8863 3523 8849 $$
1 follow-up statement
000 WGUS74 KMEG 251914 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 214 PM CDT FRI SEP 25 2009 MSC003-141-TNC071-109-251924- /O.CAN.KMEG.FF.W.0217.000000T0000Z-090925T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN- 214 PM CDT FRI SEP 25 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MCNAIRY...SOUTHWESTERN HARDIN...NORTHWESTERN TISHOMINGO AND EASTERN ALCORN COUNTIES... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3523 8816 3477 8834 3477 8863 3523 8849 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 9:40 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 25, 9:40 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 940 AM CDT FRI SEP 25 2009 .DISCUSSION... SKIES ARE CLOUDY OVER MOST OF THE FORECAST AREA THIS MORNING ALTHOUGH SOME CLEARING HAS OCCURRED OVER THE EXTREME NORTHWEST CORNER WITH TEMPERATURES MAINLY IN THE UPPER 60S TO MID 70S. A LINE OF SHOWERS EXTENDS FROM PARTS OF WEST TENNESSEE INTO NORTH CENTRAL MISSISSIPPI THIS MORNING WITH SOME OTHER SCATTERED SHOWERS FURTHER WEST. MADE SOME MINOR CHANGES TO THE FORECAST AND REMOVED SOME MORNING WORDING. ARS && .PREV DISCUSSION... /ISSUED 654 AM CDT FRI SEP 25 2009/ UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 327 AM CDT FRI SEP 25 2009/ DISCUSSION... SHORT TERM...TODAY THROUGH SUNDAY NIGHT A BROKEN LINE OF SCATTERED SHOWERS EXTENDED FROM SOUTHERN INDIANA...ALONG THE MISSISSIPPI RIVER TO NORTHERN LOUISIANA EARLY THIS MORNING. TEMPERATURES ACROSS THE MIDSOUTH RANGED FROM THE UPPER 60S TO MID 70S UNDER CLOUDY SKIES. WINDS WERE LIGHT AND VARIABLE. THE NEARLY STATIONARY UPPER LOW THAT HAS BEEN SITTING OVER THE CENTRAL PLAINS WILL FINALLY BEGIN TO LIFT SLOWLY TO THE NORTHEAST TODAY. THE GULF/TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM WILL ALSO BEGIN TO SHIFT EAST TONIGHT...WITH NORTHERN PORTIONS OF THE FORECAST AREA CLEARING OUT BEFORE THE SOUTH AND SOUTHEASTERN SECTIONS. PERHAPS BY LATE SATURDAY AFTERNOON THE RAIN CHANCES WILL DIMINISH OVER NORTHEAST MS WHEN THE UPPER TROUGH SWINGS INTO THE GREAT LAKES. DRIER AIR WILL FOLLOW IN THE WAKE OF THE PRECIPITATION MOVING OUT AS THE UPPER FLOW BECOMES NORTHWEST. A COLD FRONT WILL BE POISED TO MOVE INTO THE MIDSOUTH BEGINNING LATE SUNDAY NIGHT. UNTIL THEN...TEMPERATURES WILL BE NEAR NORMAL. AC LONG RANGE...MONDAY THROUGH THURSDAY 00Z ECMWF/GFS IN GENERAL AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN ACROSS THE EASTERN UNITED STATES THROUGH THE PERIOD. TIMING OF A LATE WEEK FRONT /FRIDAY/ IS THE MAIN DISAGREEMENT IN THE LONG RANGE FORECAST. ALTHOUGH BOTH MODELS SHOW RUN TO RUN CONTINUITY FOR THE PAST COUPLE OF MODEL RUNS...WILL LEAN TOWARDS THE SLOWER ECMWF SOLUTION WHICH HAS BEEN MORE RELIABLE THAN THE GFS LATELY. TEMPERATURES THROUGH THE PERIOD WILL AVERAGE SLIGHTLY BELOW NORMAL TO NEAR NORMAL VALUES FOR SEPTEMBER. CJC AVIATION... 12Z TAF CYCLE REGIONAL WSR-88D RADAR TRENDS SHOW SCATTERED RAIN SHOWERS MOVING ACROSS JBR/MEM AND MKL AS OF TAF ISSUANCE. RAIN SHOWERS EXPECTED ACROSS TAF SITES TODAY BUT WILL KEEP WITH MENTION OF VCSH AS TIMING/COVERAGE DIFFICULT TO PINPOINT. LIFR CEILINGS AT MEM...IFR CONDITIONS AT MKL/TUP AND MARGINAL IFR CONDITIONS AT JBR ARE EXPECTED TO GRADUALLY IMPROVE BY 15Z THIS MORNING TO MVFR AND THEN VFR BY THIS AFTERNOON. SOME CLEARING ANTICIPATED TONIGHT...MAINLY AT JBR AND MEM MAY LEAD TO POTENTIAL FOR DENSE FOG AND LIFR/VLIFR CONDITIONS TOWARDS 12Z SATURDAY. CJC && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... MEM 81 66 82 63 / 40 30 20 10 MKL 79 61 79 56 / 50 40 30 10 JBR 79 58 81 59 / 30 20 10 10 TUP 83 67 82 65 / 50 50 50 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 25, 4:26 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 426 AM CDT FRI SEP 25 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 426 AM CDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Flash Flood Warnings in Tennessee, 2009Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.